Wildfire, Oldham
- When
- February 27, 2:07 PM CST to 5:10 PM CST
- Where
- Oldham forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
The Paul Jackson wildfire began around 1407CST about two miles west southwest of Adrian Texas in Oldham County. The wildfire consumed approximately four hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Paul Jackson wildfire began around 1407CST about two miles west southwest of Adrian Texas in Oldham County. The wildfire consumed approximately four hundred acres. There were no reports of any homes or other structures threatened, damaged or lost due to the wildfire. There were also no reports of any injuries or fatalities. The Vega Fire Rescue and the Adrian VFD responded to the wildfire which was contained around 1500CST and brought under control around 1710CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 27, 11:40 AM CST, 2 hours 27 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 1140 AM CST Thu Feb 27 2020 .AVIATION... 18z TAF Issuance...VFR conditions are expected at all three TAF sites through the period. Breezy north winds of 10 to 20 knots are possible at all three sites through 02z. Winds will be light and variable through the early morning hours before returning to the north towards the end of the period with wind speeds of 5 to 10 knots. Skies will remain clear today with a slight chance for a few passing high clouds. Rutt && PREV DISCUSSION... /Issued 325 AM CST Thu Feb 27 2020/ SHORT TERM...Today through Tomorrow... Current WV satellite reveals a potent upper trough over the Great Lakes extending southeast toward the Piedmont. Northwesterly flow aloft is in place over the CWA, with a weak disturbance crossing the Rockies in WY/MT, as evidenced by thickening cirrus across the northern High Plains seen on IR. As the surface, light southwesterly winds are present across the forecast area, with a surface high over southeast TX. Today, expect the disturbance mentioned above to move southeast, pushing a cold front south through the Panhandles by midday. Due to a lack of moisture and relatively warm air seen around 600mb in model soundings, no precipitation is expected. Tonight, expect winds to decrease under clear skies, allowing temperatures to drop into the 20s once again. For Friday, with continued light winds and clear skies expected, saw no reason to deviate from consensus. With little forcing for ascent seen, went with no chance of precipitation during this period as well. Ferguson LONG TERM...Friday night through Wednesday Surface low pressure will begin to develop to the lee of the Rockies Friday night through the weekend. Surface low pressure over southeastern Colorado with surface trough across eastern New Mexico will deepen Saturday as it tracks east across the Oklahoma Panhandle and southwestern and southern Kansas Saturday night into Sunday. A cold front over southwestern Kansas and southeastern Colorado will try and push south into the northern Panhandles Sunday but expected to retreat northward back into Kansas by Sunday afternoon as a second low pressure develops over southeastern Colorado and northeastern New Mexico. The proximity of the frontal boundary will determine just how strong the winds will get on Sunday, but Sunday is looking to be slightly less winds than on Saturday. Downsloping southwesterly to westerly winds will become breezy over the weekend but should quickly diminish by late Sunday afternoon. The cold front is forecast to push south across the forecast area Sunday night. Closed upper low over southern California and northern Baja Monday will track eastward across the southwestern states and approach the Panhandles by Monday night into Tuesday. Increasing chances for rain or rain and snow mixed Monday night and Tuesday, however wintry mix of rain and snow may impact the northwestern Panhandles as early as Monday morning. The upper trough will move across the Panhandles and then exit the forecast area by Tuesday night into Wednesday with the precipitation ending by Wednesday. Another surge of colder air will track into the Panhandles Tuesday and Wednesday with drier conditions expected for the middle and latter part of next week. Schneider FIRE WEATHER...Saturday and Sunday A surface low pressure system will develop Saturday over southeastern Colorado and northeastern New Mexico and then track eastward across southwest Kansas and northwest Oklahoma Saturday night. The surface pressure gradient is expected to tighten up Saturday afternoon resulting in 20 foot downsloping southwesterly winds increasing to around 15 to 25 mph with gusts of 30 to 35 mph. ERC percentiles on Saturday across the western and central portions of the Panhandles are expected to be in the 50th to 69th percentile. RFTIs are forecast to be around 1 to 3 on Saturday across much of the forecast area. These conditions, combined with forecast minimum afternoon relative humidity values of 10 to 15 percent across all but the far eastern Panhandles off the Caprock, should lead to elevated to near critical fire weather conditions generally along and west of a Guymon to Clarendon line Saturday. The critical fire weather conditions are expected to be around the Dalhart and Dumas areas at this time. For Sunday, similar conditions setting up with a second surface low pressure system developing over southeastern Colorado and northeastern New Mexico which will track east by Sunday night and pull down a cold front out of Kansas and southeastern Colorado. The pressure gradient ahead of the cold front and the surface low will tighten up resulting in increasing downsloping southwesterly 20 foot winds of 15 to 25 mph with gusts near 30 mph. ERC percentiles on Sunday will be in the 50th to 69th percentile across most of the Panhandles. RFTIs are only forecast to be around 1 mainly over the southwestern and far southern Texas Panhandle with minimum afternoon relative humidity values of 14 to 19 percent over most of the Panhandles. The 20 foot winds are forecast to be not quite as strong on Sunday as on Saturday and will diminish quickly by 6 PM Sunday. As a result, only elevated fire weather conditions are expected Sunday mainly across the southwestern and far southern Texas Panhandle at this time. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 23/89
Hazardous Weather Outlook National Weather Service Amarillo TX 332 AM CST Thu Feb 27 2020 OKZ001>003-TXZ001>020-317-272200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 332 AM CST Thu Feb 27 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated to possibly near critical fire weather conditions are expected Saturday mainly across the western and central Texas and Oklahoma Panhandles. Elevated fire weather conditions will be possible on Sunday mainly across the southwestern and far southern Texas Panhandle. 20 foot southwest to west winds of 15 to 25 mph with gusts near 30 and 35 mph, receptive fuels and lowest afternoon relative humidity values of 10 to 19 percent are expected both Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated and possibly near critical fire weather conditions on Saturday, and mainly elevated fire weather conditions on Sunday. Schneider
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, February 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908519.